Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jan 22, 2021, 2:19 AM PST. It took effect at Jan 22, 2021, 10:00 PM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2021, 2:19 AM PST (10:19 UTC)
- In effect from
- Jan 22, 2021, 10:00 PM PST
- Expired
- Jan 24, 2021, 10:00 AM PST
- In force
- 36 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
704 WHUS76 KMFR 221019 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 219 AM PST Fri Jan 22 2021 PZZ350-356-222330- /O.CON.KMFR.SC.Y.0011.000000T0000Z-210122T1800Z/ /O.EXT.KMFR.SE.W.0007.210122T1800Z-210123T0600Z/ /O.NEW.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 219 AM PST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...North winds 10 to 20 kt through this morning with steep seas of 7 to 10 ft. Winds increase late this morning and afternoon to 15 to 25 kt and seas build to 9 to 11 ft. Late tonight into Saturday, winds diminish to 10 to 20 kt but seas remain elevated and steep of 8 to 10 ft at 10 seconds. * WHERE...All areas. * WHEN...For the current Small Craft Advisory, until 10 AM PST this morning. For the Hazardous Seas Warning, from 10 AM this morning to 10 PM PST this evening. For the next Small Craft Advisory, from 10 PM this evening to 4 PM PST Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-222330- /O.CON.KMFR.SC.Y.0010.000000T0000Z-210122T1800Z/ /O.EXT.KMFR.SE.W.0007.210122T1800Z-210123T0600Z/ /O.NEW.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 219 AM PST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...North winds 10 to 20 kt through this morning with steep seas of 7 to 11 ft. Winds increase late this morning and afternoon to 15 to 25 kt and seas build to 10 to 12 ft. Late tonight into Saturday, winds diminish to 10 to 20 kt but seas remain elevated and steep of 8 to 11 ft at 10 seconds. * WHERE...All areas. * WHEN...For the current Small Craft Advisory, until 10 AM PST this morning. For the Hazardous Seas Warning, from 10 AM this morning to 10 PM PST this evening. For the next Small Craft Advisory, from 10 PM this evening to 4 PM PST Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-222330- /O.CON.KMFR.SC.Y.0010.000000T0000Z-210122T1800Z/ /O.EXT.KMFR.SE.W.0007.210122T1800Z-210124T0000Z/ /O.NEW.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 219 AM PST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...North winds 10 to 20 kt through this morning with steep seas of 8 to 13 ft. Winds increase late this morning and afternoon to 15 to 25 kt and seas build to 10 to 13 ft. * WHERE...All areas. Friday night into Saturday, hazardous warning levels seas are expected south of Port Orford. * WHEN...For the current Small Craft Advisory, until 10 AM PST this morning. For the Hazardous Seas Warning, from 10 AM this morning to 4 PM PST Saturday. For the next Small Craft Advisory, from 10 PM this evening to 4 PM PST Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
6 follow-up statements
686 WHUS76 KMFR 222211 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 211 PM PST Fri Jan 22 2021 PZZ350-356-370-231200- /O.CON.KMFR.SE.W.0007.000000T0000Z-210123T0600Z/ /O.CON.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 211 PM PST Fri Jan 22 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...North winds 15 to 25 kt and seas 9 to 11 ft. Late tonight into Saturday, winds diminish to 10 to 20 kt but seas remain elevated and steep of 8 to 10 ft at 10 seconds. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, until 10 PM PST this evening. For the Small Craft Advisory, from 10 PM this evening to 4 PM PST Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-231200- /O.CON.KMFR.SE.W.0007.000000T0000Z-210124T0000Z/ /O.CON.KMFR.SC.Y.0012.210123T0600Z-210124T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 211 PM PST Fri Jan 22 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...North winds 15 to 25 kt and seas 10 to 13 ft. * WHERE...All areas. Tonight into Saturday, hazardous warning levels seas are expected south of Port Orford. * WHEN...For the Hazardous Seas Warning until 4 PM PST Saturday. For the Small Craft Advisory, from 10 PM this evening to 4 PM PST Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
937 WHUS76 KMFR 231026 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 226 AM PST Sat Jan 23 2021 PZZ376-232330- /O.EXT.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/ /O.CON.KMFR.SE.W.0007.000000T0000Z-210124T0000Z/ /O.NEW.KMFR.SE.A.0003.210125T0000Z-210125T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 226 AM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...North winds 15 to 25 kt with very steep and hazardous seas of 10 to 12 ft at 10 seconds through this afternoon. Winds diminish this evening to 10 to 15 kt and seas subside to 8 to 10 ft through Sunday morning. Then, northwest winds increase Sunday afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas build late Sunday afternoon and evening, possibly becoming very steep and hazardous again 17 to 19 ft at 12 seconds. * WHERE...Very steep, warning level seas are expected mainly south of Port Orford through this afternoon. Then all areas will be affected by conditions hazardous to small craft through Sunday afternoon. Very steep, warning level seas will be possible across all areas late Sunday afternoon into Monday. * WHEN...For the Hazardous Seas Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 4 PM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through Monday morning. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-356-370-232330- /O.EXT.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/ /O.NEW.KMFR.SE.A.0003.210125T0000Z-210125T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 226 AM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...North winds 10 to 20 kt through tonight with steep seas of 8 to 10 ft through Sunday morning. Then, northwest winds increase Sunday afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas build late Sunday afternoon and evening, possibly becoming very steep and hazardous 16 to 19 ft at 12 seconds. * WHERE...All areas. * WHEN...For the Small Craft Advisory, until 4 PM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through Monday morning. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ Visit us at https://www.weather.gov/Medford
700 WHUS76 KMFR 232202 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 202 PM PST Sat Jan 23 2021 PZZ376-241115- /O.CON.KMFR.SE.W.0007.000000T0000Z-210124T0000Z/ /O.CON.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/ /O.UPG.KMFR.SE.A.0003.210125T0000Z-210125T1800Z/ /O.NEW.KMFR.SE.W.0008.210125T0000Z-210125T1700Z/ /O.NEW.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 202 PM PST Sat Jan 23 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SUNDAY TO 9 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Winds diminish this evening to 10 to 15 kt and seas subside to 8 to 10 ft through Sunday morning. Then, northwest winds increase Sunday afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas build late Sunday afternoon and evening, possibly becoming very steep and hazardous again 17 to 19 ft at 12 seconds. Gale Force Winds possible Tuesday night and Wednesday morning. * WHERE...All areas between Florence and Pt. St. George. The Hazardous Seas Warning through 4 PM this afternoon will only occur south of Cape Blanco and beyond 10 nm from shore. * WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 9 AM PST Monday. For the Small Craft Advisory, until 4 PM PST Sunday. For the Gale Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-356-370-241115- /O.CON.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/ /O.UPG.KMFR.SE.A.0003.210125T0000Z-210125T1800Z/ /O.NEW.KMFR.SE.W.0008.210125T0000Z-210125T1700Z/ /O.NEW.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 202 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SUNDAY TO 9 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...North winds 10 to 20 kt with steep seas 8 to 10 ft through Sunday morning. Then, northwest winds increase Sunday afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas build late Sunday afternoon and evening, becoming very steep and hazardous 16 to 19 ft at 12 seconds. Gale Force Winds possible Tuesday night and Wednesday morning. * WHERE...All areas between Pt. St. George and Florence. * WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 9 AM PST Monday. For the Small Craft Advisory, until 4 PM PST Sunday. For the Gale Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
460 WHUS76 KMFR 232208 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 208 PM PST Sat Jan 23 2021 PZZ376-241115- /O.CAN.KMFR.SE.W.0007.000000T0000Z-210124T0000Z/ /O.EXT.KMFR.SC.Y.0012.000000T0000Z-210126T0000Z/ /O.EXT.KMFR.SE.W.0008.210125T0000Z-210126T0000Z/ /O.CON.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 208 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM SUNDAY TO 4 PM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Winds diminish this evening to 10 to 15 kt and seas subside to 8 to 10 ft through Sunday morning. Then, northwest winds increase Sunday afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas build late Sunday afternoon and evening, possibly becoming very steep and hazardous again 17 to 19 ft at 12 seconds. Gale Force Winds possible Tuesday night and Wednesday morning. * WHERE...All areas between Florence and Pt. St. George. * WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 4 PM PST Monday. For the Small Craft Advisory, until 4 PM PST Monday. For the Gale Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-356-241115- /O.EXT.KMFR.SC.Y.0012.000000T0000Z-210126T0000Z/ /O.EXT.KMFR.SE.W.0008.210125T0000Z-210126T0000Z/ /O.CON.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 208 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM SUNDAY TO 4 PM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...North winds 10 to 20 kt with steep seas 8 to 10 ft through Sunday morning. Then, northwest winds increase Sunday afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas build late Sunday afternoon and evening, becoming very steep and hazardous 16 to 19 ft at 12 seconds. Gale Force Winds possible Tuesday night and Wednesday morning. * WHERE...All areas between Pt. St. George and Florence. * WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 4 PM PST Monday. For the Small Craft Advisory, until 4 PM PST Monday. For the Gale Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-241115- /O.CON.KMFR.SC.Y.0012.000000T0000Z-210125T0000Z/ /O.EXT.KMFR.SE.W.0008.210125T0000Z-210126T0000Z/ /O.CON.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 208 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM SUNDAY TO 4 PM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...North winds 10 to 20 kt with steep seas 8 to 10 ft through Sunday morning. Then, northwest winds increase Sunday afternoon to 20 to 30 kt, with gusts to 35 kt possible. Seas build late Sunday afternoon and evening, becoming very steep and hazardous 16 to 19 ft at 12 seconds. Gale Force Winds possible Tuesday night and Wednesday morning. * WHERE...All areas between Pt. St. George and Florence. * WHEN...For the Hazardous Seas Warning, from 4 PM Sunday to 4 PM PST Monday. For the Small Craft Advisory, until 4 PM PST Sunday. For the Gale Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
657 WHUS76 KMFR 240456 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 856 PM PST Sat Jan 23 2021 PZZ350-356-370-376-241800- /O.EXT.KMFR.SC.Y.0012.000000T0000Z-210124T1800Z/ /O.EXT.KMFR.SE.W.0008.210124T1800Z-210126T0000Z/ /O.CON.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 856 PM PST Sat Jan 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Steep seas 8 to 10 ft into Sunday morning, including a building long period west-northwest swell. Northwest winds increase to 20 to 30 kt Sunday, with gusts to 35 kt possible in the outer waters. Seas build rapidly to 14 to 18 ft Sunday afternoon. These very steep seas then persist through Monday. Gale force winds are likely with the next front Tuesday into Tuesday evening. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, from 10 AM Sunday to 4 PM PST Monday. For the Small Craft Advisory, until 10 AM PST Sunday. For the Gale Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
917 WHUS76 KMFR 241015 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 215 AM PST Sun Jan 24 2021 PZZ350-356-370-376-242315- /O.CON.KMFR.SC.Y.0012.000000T0000Z-210124T1800Z/ /O.CON.KMFR.SE.W.0008.210124T1800Z-210126T0000Z/ /O.CON.KMFR.GL.A.0005.210126T1500Z-210127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 215 AM PST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Steep seas 8 to 10 ft through this morning, including a building long period 4 to 7 ft northwest swell. Northwest winds increase to 20 to 30 kt late this morning, with gusts to 35 kt possible in the outer waters. Winds ease this evening and overnight to 15 to 25 kt. Seas build rapidly to 14 to 18 ft this afternoon, becoming very steep and hazardous and persisting through Monday. Gale force winds are likely with the next front Tuesday into Tuesday evening. * WHERE...All areas. * WHEN...For the Small Craft Advisory, until 10 AM PST Sunday. For the Hazardous Seas Warning, from 10 AM Sunday to 4 PM PST Monday. For the Gale Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 10:00 PM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 21, 10:00 PM PST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1000 PM PST Thu Jan 21 2021
Updated AVIATION Section
.DISCUSSION...22/00Z NAM in. 22/00Z GFS in through 84hr.
A low pressure center is moving south about 100 NM offshore and
the associated front is moving onshore at this time. The low will
continue south, so the front will not progress very far inland
before the upper level support diminishes. So, expect mostly light
precipitation with this system tonight into Friday. The bulk of
the precipitation will fall along the coast, Coast Range, and
western Siskiyou county.
Snow levels will be above 3000 feet tonight, but may be lower in
some areas, as any inland areas initially without cloud cover
could cool down to freezing before a shower moves over the area. A
few flurries may even reach the west side valley floors.
Cold air aloft will remain over the area Friday, creating an
environment conducive for convection. Shower activity will peak in
the afternoon, mostly over higher terrain, and diminish Friday
evening as an upper ridge moves into the area from the west.
Amounts will continue to be light.
The ridge will be dominant Saturday. It will be dry, and it will
be cold Saturday morning.
A short wave will ride over the ridge and this system will support
the next front, which will move onshore Sunday. This front will be
significantly stronger than the current system. This will bring the
best chance for valley snows so far this year. Snow levels will
largely be around 2000 feet early, so the low passes may see some
impacts, including Hayes Hill, Siskiyou and Sexton Summits. The
dry air in place may allow evaporative cooling in the lower
layers of the atmosphere, which may bring snow levels down to the
west side valley floors. That first shot won't last long, and the
precipitation will change to rain. After the front moves through,
it will change back to snow in post-frontal showers that will
linger into Monday morning. Right now, there is a 60% chance for
this scenario, while there is a 40% chance of snow occurring
during the entire event everywhere except for the coast. However,
even in the latter scenario, accumulations will not occur during
the day, although some may occur at night. Overall amounts are
not expected to be high, even in the mountains, but valley snow
is always impactful.
Passing short waves will support shower activity into Monday
night, then showers will diminish as an upper level ridge moves
through. The break will be short though.
Long term discussion from the Thursday afternoon AFD...Tue 26 Jan
through Thu 28 Jan 2021. As we head into Tuesday next week the
system that moves in comes in unlike the systems that precede it
through the weekend and very early next week. Previous systems
ahead of this one were in northwest flow at 700 mb, while the one
moving in on Tuesday sees the more usual southerly 700 mb flow.
However, where the usual strong southerly flow brings warmer
temperatures and higher snow levels, except for where the
precipitation rates are very high like the Mt. Shasta region, cold
air will be wrapped around the upper trough, bringing continued
cold temperatures at ridge levels and higher.
As the front moves in Tuesday afternoon 850 mb temperatures are in
the -3 to -5C range, which is very unusually cold for this type of
strong southerly flow system. This will continue lower snow levels
with this system, but with the stronger southerly flow orographic
effects will be more dominant, with the bulk of the precipitation in
Northern California, especially in the Salmon and Scott Mountains
and the Mt Shasta Region, which could see possible amounts of near a
foot or more. Heavy precipitation rates are possible on the
Slater fire and the Red Salmon Complex Tuesday, but debris flow
problems are not expected as the bulk of the precipitation will be
as snow with snow levels of 1500 to 2000 ft during this time.
Previous EC runs showed very little precipitation, but the latest
run came very much in line with with the GFS and confidence has
increased to Moderate, say 40-50%, in these areas and out of our
forecast area in the northern Sierras for this system. An active
pattern with snow levels occasionally a bit higher will persist into
the end of next week. Sven
&&
.AVIATION...For the 22/06Z TAFs...VFR will prevail for most areas
late this evening and it will remain that way overnight over the
east side. However, low pressure offshore will move southward. Rain
is occurring along the coast currently (especially from around
Bandon southward) along with MVFR and local IFR ceilings. This
precipitation will spread inland by Friday morning, but it will be
mostly on the light side. Expect MVFR ceilings and areas of higher
terrain obscured over to around the Cascades Friday. Some lower
ceilings and isolated showers could also reach Klamath Falls in the
afternoon. Ceilings could be slow to break in North Bend, Medford
and Roseburg, but VFR is expected to return mid-late afternoon.
Showers by then should be focused in the mountains and areas south
and east. -Spilde
&&
.MARINE...Updated 800 PM PST Thursday 21 Jan 2021...Low pressure
offshore will move south of the area overnight into Friday. Expect
conditions hazardous to small craft to develop late tonight into
Friday morning. Then, increasing north winds and building seas
behind the low will bring very steep combined seas by Friday
afternoon. High pressure builds in Saturday with continued north
winds, followed by a strong cold front on Sunday. A high and steep
northwest swell is expected behind the cold front Sunday afternoon
into Monday. -Keene/Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 1 AM to 10 AM PST
Friday for PZZ350-356-370-376.
Hazardous Seas Warning from 10 AM Friday to 7 AM PST Saturday
for PZZ350-356-370-376.
15/15/18The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:04 PM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 68 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.